Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

October 29, 2012Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 29, 2012, 3:15 PM EDT for Monmouth County, New Jersey. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2012, 3:15 PM EDT (19:15 UTC)
Expired
Oct 29, 2012, 5:15 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 36 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 4:30 PM EDTNON-TSTM WND DMGFreehold, NJNUMEROUS TRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 682 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
682 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS81 KPHI 291915
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT MON OCT 29 2012

NJZ012>014-020-026-292115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
315 PM EDT MON OCT 29 2012

...RAIN BANDS WITH WINDS IN EXCESS OF 75 MPH WILL AFFECT 
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
BANDS OF RAIN WITH WIND GUSTS OVER 75 MPH EXTENDING FROM 21 MILES 
EAST OF LONG BRANCH TO 18 MILES SOUTHEAST OF TOMS RIVER. THE BANDS 
OF HEAVY RAIN AND DAMAGING WINDS ARE EXPECTED TO AFFECT THE REGION 
BETWEEN 315 PM AND 515 PM.

WIND GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE AS THE BANDS COME 
ASHORE. WIND GUSTS IN EXCESS OF 70 MPH HAVE ALREADY OCCURRED ALONG 
THE MONMOUTH COUNTY COAST. VERY HEAVY RAINFALL WILL OCCUR OVER AREAS 
THAT RECEIVED HEAVY RAINS EARLIER. THE ADDITIONAL HEAVY RAIN MAY 
WEAKEN TREE ROOT SYSTEMS...RESULTING IN DOWN TREES AND POWER LINES.

LAT...LON 4029 7397 4012 7402 3985 7408 3986 7410
      3992 7410 3988 7414 4008 7456 4014 7459
      4047 7425 4045 7420 4047 7418 4046 7412
      4043 7406 4041 7396

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 29, 10:13 AM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 29, 10:13 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 AM EDT MON OCT 29 2012

.SYNOPSIS...
DANGEROUS HURRICANE SANDY WILL TURN WEST AND SLAM ASHORE ALONG
THE CENTRAL OR SOUTHERN NEW JERSEY COAST THIS EVENING...WEAKENING
RAPIDLY OVER WESTERN PENNSYLVANIA LATER TUESDAY THEN SLOWLY
MIGRATING INTO SOUTHEAST CANADA BY THE END OF THE WEEK. A
SECONDARY COLD FRONT SHOULD CROSS THE REGION FRIDAY WITH CANADIAN
HIGH PRESSURE TO BUILD INTO THE NORTHEAST UNITED STATES DURING THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THIS IS AN EXTREMELY DANGEROUS SITUATION FOR OUR AREA...

CURRENT DOPPLER VELOCITY SHOWS A WIDE SWATH OF 60-80 KNOTS ABOUT
3-4KFT ABOVE THE SURFACE IN SOUTHERN NEW JERSEY SOUTH INTO THE
SOUTHERN DELAWARE. 12Z SOUNDINGS SHOW AN INVERSION SET UP AROUND
2500 FEET SO SOME OF THESE STRONGER LOW-LEVEL WINDS ARE HAVING A
VERY HARD TIME BREAKING THROUGH TO THE SURFACE...A VERY GOOD
THING! THE HEAVIER RAIN WILL, IF IT FALLS WITHIN THE LOCATIONS OF
STRONGER WINDS, DRAG THESE WINDS TO THE SURFACE AND WE WILL START
TO SEE MORE WIDESPREAD 50MPH PLUS GUSTS.

STILL EXPECTING MAXIMUM PUMMEL BETWEEN 18Z AND 06Z...BEFORE AND
JUST AFTER SANDY'S PASSAGE. WE ARE SEEING GFS BL WINDS AT 18Z OF
40 TO 48 KT WITH 70 TO 75 KNOTS JUST 25 MILES OFFSHORE. AT 00Z 50
TO 55 KT NORTH AND SOUTH PORTIONS WITH LESS IN BETWEEN NEAR THE
AXIS OF SANDY'S PROJECTED PATH...THEN THE SOUTHERLY PUMMEL ALONG
THE COAST BY 03Z WITH BL WIND 60 TO 65 KTS! THE ADDITION OF SOME
COLDER AIR IN THE LOWER LEVELS, AS SANDY MOVE ONSHORE, WILL
INCREASE THE LAPSE RATES AND ALLOW THE STRONGER WINDS, EVEN
WITHOUT THE HEAVIER SHOWERS, TO REACH THE SURFACE!

WINDS WILL CONTRIBUTE TO STRONG STORM SURGE ALONG THE COATS AND
DEL BAY...THIS IS DISCUSSED IN THE SECTION BELOW. RAINFALL TODAY
1-4 INCHES FAR NORTH AND 5 TO 8 INCHES FAR SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
SANDY WILL BE ACROSS THE AREA THIS EVENING AND IT WILL CONTINUE TO
MOVE WEST/SOUTHWEST OVERNIGHT. DANGEROUS WINDS WILL CONTINUE
THROUGH THE EVENING AND OVERNIGHT...WITH SOME DECREASE IN WINDS
LATE. WIND DIRECTIONS WILL ABRUPTLY SHIFT FROM N/NE EARLY THIS
EVENING TO S/SE OVERNIGHT. WINDS WILL CONTINUE TO GUSTS 60 TO 85
MPH EARLY THEN DECREASE LATE. HEAVY RAINS WILL CONTINUE
EARLY...THEN TAPER DOWN LATE. ADDITIONS QPF RANGES FROM 0.5 TO 1.0
NORTH UP TO 2 INCHES SOUTH.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
500MB: SANDYS EVOLUTION INTO A DEEP TROUGH CENTERED IN WESTERN
PENNSYLVANIA TO START THIS EXTENDED FORECAST PERIOD WILL VERY SLOWLY
WEAKEN NORTHWARD INTO SOUTHEAST CANADA BY THE WEEKEND.

CALENDER DAY AVERAGE TEMPERATURES: OVERALL NEAR NORMAL WITH MILDER
THAN NORMAL NIGHTS AND PROBABLY COOLER THAN NORMAL DAYS THROUGH
MIDWEEK WITH SMALLER DIURNALS DUE TO CLOUD COVER AND LEFTOVER
SHOWERS. AS IT DRIES OUT AT THE END OF THE WEEK DIURNALS INCREASE
AND BECOME MORE SEASONABLE.

TUESDAY...THE REGION WILL STILL BE DEALING WITH SANDY ON TUE BEFORE
STARTING TO QUIET DOWN SOME TUESDAY NIGHT.

NO SUBSTANTIAL HEADLINE ADJUSTMENTS.

REVIEWING WIND... NO EXTENSION ATTM. CONCERN IS FOR A FASTER WESTWARD
DEPARTURE OF SANDY AND SO RATHER THAN EXTEND ATTM...WE WILL WAIT A
COUPLE OF FCST CYCLES TO BE SURE OF SANDYS DECAYING PSN AND MODELED
INSTABILITY AND WIND. WHAT WE CAN SEE IS THAT A FEW TREES MAY STILL
COME DOWN THROUGH 17Z ALONG COASTAL NJ INTO DE...IN PART DUE TO
WIND GUSTS OF 40-50 KNOTS IN THE MORNING AND RAIN SOFTENED GROUND.
BY AND LARGE HOWEVER...WINDS WILL BE DIMINISHING..ESPECIALLY IN
THE AFTERNOON.

WEDNESDAY AND THURSDAY...PERIODIC SHOWERS...ESPECIALLY EASTERN PA
NEAR THE TROUGH ALOFT. COOL DAYS DUE TO CLOUD COVER. GFS MEX
GUIDANCE WAS COOLED DURING THE DAYLIGHT HOURS.

FRIDAY AND SATURDAY...A DRYING TREND...THOUGH PROBABLY ALOT OF
DIURNAL CLOUD COVER.

SUNDAY...MIGHT TURN OUT TO BE THE BRIGHTEST DAY OF THE WEEK AS
HIGH PRESSURE SLIDES SOUTHEAST FROM CANADA.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL...KPNE...KTTN, KABE...KRDG...
KILG...KMIV...KACY...AND SURROUNDING AREAS.

DETERIORATING CONDITIONS WITH IFR CONDITIONS AND WIND GUSTS 50 TO
60 KTS BY EVENING WITH THE APPROACH OF SANDY. WINDS ABRUPTLY SHIFT
FROM NRLY TO ERLY/SERLY ONCE THE CENTER PASSES THE AREA THIS
EVENING.

OUTLOOK...
TUESDAY...MVFR CIGS WITH POSSIBLE IFR CONDS IN PERIODS OF
RAIN/DRIZZLE. S GUSTS 20 TO 40 KNOTS EARLY DIMINISHING IN THE
AFTN AND NIGHT.

WEDNESDAY...MVFR CIGS. CHANCE OF SHOWERS. SW G TO 20 KTS DURING
THE DAY.

THURSDAY...VFR CIGS POSSIBLY MVFR CONDS IN A FEW SHOWERS. SW GUSTS
TO 20 KTS DURING THE DAY.

FRIDAY...VFR SCT TO OCNL BKN CIGS. WSHIFT TO WNW WITH GUSTS 20 KTS
DURING THE DAY.

&&

.MARINE...
MARINE FLAGS REMAIN AS PREVIOUSLY ISSUED.

GUSTS OF 70 TO 75 KT EXPECTED IN THE COASTAL WATERS FIRST FROM THE
NNE THIS AFTERNOON THEN FROM THE SW OR S EARLY TONIGHT.

A HURRICANE FORCE WIND WARNING CONTINUES FOR ALL OF OUR WATERS AS
WHAT IS CURRENTLY SANDY CONTINUED TO APPROACH THE REGION. THE
STORM WILL MOVE GENLY N EARLY THIS MORNING THE TURN NW AND THEN W
DURING THE DAY AND MOVE ASHORE ALONG NJ. WINDS WILL CONTINUE TO INCREASE
WITH TIME, WITH THE WORST PD LIKELY THIS AFTN INTO TONIGHT. THIS
IS A VERY DANGEROUS TIME ON THE AREA WATERS.

OUTLOOK...
TUESDAY...LEFTOVER STORM FORCE SLY GUSTS EARLY IN THE DAY DIMINISH
TO GALE GUSTS DURING MIDDAY. ATLC SEAS STILL NEAR 15 FEET TO START
SUBSIDE LATE.

WEDNESDAY...SCA SEAS FOR 5 TO 8 FOOTERS ON THE ATLC WATERS.

THURSDAY AND FRIDAY...NEAR 5 FT ON THE ATLC WATERS AND WE MAY NEED
AN SCA AT TIMES...ESPECIALLY FRIDAY WHEN A CFP OCCURS AND A FRESH
COOLER CANADIAN AIRMASS TRIES TO ARRIVE ON WNW WINDS LATE FRIDAY.

&&

.HYDROLOGY...
PNS HAS POSTED ON STORM TOTALS OVER 2 INCHES. NEARLY 5 INCHES AT
SELBYVILLE AS OF 630 AM...COULD BE HIGHER IN PARTS OF E MD SHORE
WHERE NO GROUND TRUTH.

THERE CONTINUES TO BE SIGNS POINTING TO SIGNIFICANT FRONTOGENETIC
FORCING FOR HEAVY RAIN, ESPECIALLY ALONG AND LEFT OF THE TRACK OF
SANDY. THEREFORE, THE FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
CWA.

WE ARE EXPECTING 4 TO 10 INCHES...ISOLATED 1 FOOT...ACROSS THE
SOUTHERN PART OF THE AREA. THE HIGHEST AMOUNTS ARE ESPECIALLY
FROM THE PHILADELPHIA METROPOLITAN AREA ON SOUTHWARD. THIS WOULD
RESULT IN OUR BIGGEST PROBLEMS ACROSS SOUTHERN NEW JERSEY,
SOUTHEASTERN PENNSYLVANIA AND ACROSS MARYLAND AND DELAWARE.

SMALL STREAM FLOODING, AS WELL AS CONSIDERABLE URBAN AND POOR
DRAINAGE FLOODING, IS EXPECTED TO DEVELOP MONDAY MORNING AND LAST
THROUGH TUESDAY. THERE IS A CHANCE FOR SOME LARGER MAIN STEM RIVER
FLOODING TUESDAY OR LATER, HOWEVER THIS WILL ULTIMATELY DEPEND ON
WHERE THE HEAVIEST RAIN ACTUALLY FALLS. LEAVES WILL TEND TO GET
WASHED INTO STORM DRAINS, WHICH WILL LOCALLY ENHANCE THE FLOODING.

WHILE THE FLOOD WATCH IS IN EFFECT FOR OUR ENTIRE FORECAST AREA
TONIGHT THROUGH 600 PM TUESDAY, THE PRIMARY INTENSE RAIN WILL BE
MONDAY AND MONDAY EVENING WITH NEARLY 1-INCH HOURLY RAINFALL RATES
OCCUR. THIS WOULD BE ENHANCED THE MOST WITHIN SQUALLY BANDS OF
INTENSE SHOWERS MONDAY AFTERNOON AND EVENING.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNINGS ARE UP FOR ALL OF OUR TIDAL WATERS. MAJOR AND
IN SOME CASES RECORD FLOODING IS FORECAST ALONG THE ATLANTIC COAST,
ADJACENT BACK BAYS, RARITAN BAY AND DELAWARE BAY. THE MONDAY NIGHT
HIGH TIDE IS THE ONE THAT WOULD CAUSE THE WORST FLOODING, AND THE
WORST FLOODING IS MOST LIKELY OVER THE NORTHERN NEW JERSEY
COASTLINE, RARITAN BAY AND ADJACENT TIDAL WATERS.

COASTAL FLOODING WILL STILL BE SUBSTANTIAL AND POTENTIALLY
DEVASTATING IN NORTHERN NEW JERSEY WHERE THE COMBINED SURGE/TIDE
WILL PROBABLY EXCEED THE FLOOD OF RECORD THERE BY 1.5 TO 3 FEET.
THE PERIOD OF RECORD AT SANDY HOOK DATES BACK TO 1910!

THE HIGH WAVES SLAMMING ASHORE WILL ADD TO THE HIGH PROBABILITY
FOR SEVERE DAMAGE. THE FORECAST WATER ABOVE GROUND LEVEL WILL
EXCEED THE LEVELS OF IRENE LAST YEAR AND HURRICANE DONNA OF SEPT
1960. ANYTHING WITHIN 15 FEET OF NORMAL SEA LEVEL IS IN HARMS WAY!

MODERATE FLOODING IS FORECAST FOR THE TIDAL DELAWARE RIVER AND
THE EASTERN SHORE OF THE CHESAPEAKE BAY. PLEASE SEE PHLCFWPHI FOR
DETAILS.

EARLY THIS EVENING, DEPARTURES ALONG THE COAST, ADJACENT BACK BAYS,
RARITAN BAY AND DELAWARE BAY RANGED FROM SOMEWHAT ABOVE 2 TO
SOMEWHAT ABOVE 3 FT. DEPARTURES UP THE TIDAL DELAWARE RIVER WERE
AROUND 2 FT. DEPARTURES UP CHESAPEAKE BAY RANGED FROM A BIT ABOVE A
FOOT OVER THE SOUTHERN PORTION TO MINIMAL (BUT BEGINNING TO RISE)
OVER THE NORTHERN PORTION. THESE DEPARTURES WOULD CAUSE AT LEAST
SOME MODERATE FLOODING ALONG THE COAST, ADJACENT BACK BAYS, RARITAN
BAY AND UP DELAWARE BAY THIS EVENING, SOLID MINOR TIDAL FLOODING
OVER THE TIDAL DELAWARE RIVER TONIGHT AND PERHAPS SOME MINOR TIDAL
FLOODING ALONG THE MARYLAND EASTERN SHORE ON MONDAY MORNING.

DEPARTURES GENERALLY ARE EXPECTED TO INCREASE OVER THE NEXT TWO HIGH
TIDE CYCLES. WITH THE STORM MAKING LANDFALL SOMETIME AROUND MIDNIGHT
ON MONDAY NIGHT, DEEPENING PRIOR TO LANDFALL AND MOVING SLOWLY
INLAND THEREAFTER, THESE INCREASES ARE EXPECTED TO BE SIGNIFICANT.
HENCE THE WARNINGS THAT ARE, IN SOME CASES, OMINOUS.

&&

.CLIMATE...
THE DAILY RAINFALL RECORDS FOR TODAY 10/29.

ACY 2.33 IN 1908
PHL 1.72 IN 1953
ILG 2.56 IN 1953
ABE 1.72 IN 1953
TTN 3.11 IN 1973
GED 1.50 IN 2003 ALREADY A NEW RECORD TODAY WITH 1.73 AT 650 AM.
RDG 2.35 IN 1953
MPO 1.52 IN 1972

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 9 AM EDT TUESDAY FOR PAZ054-055-
     060>062-067>071.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR PAZ054-055-060>062-
     067>071.
     COASTAL FLOOD WARNING UNTIL 4 AM EDT TUESDAY FOR PAZ069>071.
NJ...HIGH WIND WARNING UNTIL 9 AM EDT TUESDAY FOR NJZ001-007>010-
     012>027.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NJZ001-007>010-
     012>027.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
     NJZ012>014-020>027.
     COASTAL FLOOD WARNING UNTIL 4 AM EDT TUESDAY FOR NJZ015>019.
DE...HIGH WIND WARNING UNTIL 9 AM EDT TUESDAY FOR DEZ001>004.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DEZ001>004.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
     DEZ002>004.
     COASTAL FLOOD WARNING UNTIL 4 AM EDT TUESDAY FOR DEZ001.
MD...HIGH WIND WARNING UNTIL 9 AM EDT TUESDAY FOR MDZ008-012-015-
     019-020.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MDZ008-012-015-019-
     020.
     COASTAL FLOOD WARNING FROM 3 PM THIS AFTERNOON TO 1 PM EDT
     TUESDAY FOR MDZ008-012-015-019-020.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 3 PM EDT TUESDAY FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG/HEAVENER/O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG/99
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Oct 29, 4:22 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EDT MON OCT 29 2012

NJZ001-007>010-PAZ054-055-060>062-067-068-300830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-
422 AM EDT MON OCT 29 2012

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-NJZ012>014-020>027-300830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
422 AM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015>019-PAZ069>071-300830-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BUCKS-DELAWARE-PHILADELPHIA-
422 AM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-019-020-300830-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
422 AM EDT MON OCT 29 2012

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-300830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
422 AM EDT MON OCT 29 2012

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 29, 11:25 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     COASTAL FLOOD    UPPER TWP               39.25N  74.73W
10/29/2012                   CAPE MAY           NJ   TRAINED SPOTTER

            BAY WATER ONTO TYLER ROAD.

1019 AM     COASTAL FLOOD    LONG BEACH              39.69N  74.14W
10/29/2012                   OCEAN              NJ   TRAINED SPOTTER

            NEAR RECORD HIGH TIDE REPORTED ON LONG BEACH ISLAND...
            CONSIDERABLE FLOODING

1024 AM     COASTAL FLOOD    ATLANTIC CITY           39.38N  74.45W
10/29/2012                   ATLANTIC           NJ   PUBLIC

            NUMEROUS REPORTS OF COASTAL FLOODING VIA SOCIAL MEDIA

&&

EVENT NUMBER PHI1200801 PHI1200802 PHI1200803

GAINES
Local storm report, Oct 29, 2:11 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     COASTAL FLOOD    UPPER TWP               39.25N  74.73W
10/29/2012                   CAPE MAY           NJ   TRAINED SPOTTER

            BAY WATER ONTO TYLER ROAD.

1019 AM     COASTAL FLOOD    LONG BEACH              39.69N  74.14W
10/29/2012                   OCEAN              NJ   TRAINED SPOTTER

            NEAR RECORD HIGH TIDE REPORTED ON LONG BEACH ISLAND...
            CONSIDERABLE FLOODING

1024 AM     COASTAL FLOOD    ATLANTIC CITY           39.38N  74.45W
10/29/2012                   ATLANTIC           NJ   PUBLIC

            NUMEROUS REPORTS OF COASTAL FLOODING VIA SOCIAL MEDIA

0132 PM     COASTAL FLOOD    CAPE MAY HARBOR         38.95N  74.89W
10/29/2012                   CAPE MAY           NJ   TRAINED SPOTTER

            EXTENSIVE FLOODING IN CAPE MAY HARBOR.

&&

EVENT NUMBER PHI1200801 PHI1200802 PHI1200803 PHI1200804

GAINES
Special weather statement, Oct 29, 2:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT MON OCT 29 2012

NJZ020-022>026-292015-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
218 PM EDT MON OCT 29 2012

...STRONG AND POSSIBLY DAMAGING WINDS WILL AFFECT CAPE MAY...
ATLANTIC AND OCEAN COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF VERY HEAVY RAIN WITH STRONG AND POSSIBLY DAMAGING WINDS
ALONG A LINE EXTENDING FROM 34 MILES SOUTHEAST OF TOMS RIVER TO 52
MILES SOUTH OF OCEAN CITY. THE BANDS OF HEAVY RAIN WERE MOVING
NORTHWEST FROM THE OCEAN TOWARD COASTAL SECTIONS OF ATLANTIC...OCEAN
AND CAPE MAY COUNTIES.

WIND GUSTS TO NEAR 70 MPH ARE POSSIBLE WITHIN THE BANDS OF HEAVY
RAIN AS THEY MOVE ASHORE. GUSTS IN EXCESS OF 70 MPH HAVE ALREADY
BEEN RECORDED AT SANDY HOOK AND TUCKERTON NEW JERSEY.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. THE ADDITIONAL HEAVY RAIN MAY WEAKEN TREE ROOT SYSTEMS...
RESULTING IN DOWN TREES AND POWER LINES.

LAT...LON 3977 7408 3960 7419 3950 7430 3945 7430
      3935 7441 3925 7460 3899 7478 3898 7496
      3911 7490 3919 7492 3961 7459 3954 7444
      3956 7442 3960 7439 3981 7441 3995 7427
      4010 7403

HAYES
Special weather statement, Oct 29, 2:46 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT MON OCT 29 2012

DEZ002>004-292045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
246 PM EDT MON OCT 29 2012

...BANDS OF HEAVY SHOWERS WITH WIND GUSTS OVER 70 MPH WILL AFFECT
PORTIONS KENT AND SUSSEX COUNTIES...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF HEAVY RAIN WITH STRONG TO DAMAGING WINDS ALONG A LINE
EXTENDING FROM 24 MILES SOUTH OF OCEAN CITY TO 50 MILES EAST OF
GEORGETOWN. THE BANDS OF HEAVY RAIN AND STRONG WINDS WERE MOVING
TOWARD SOUTHERN AND CENTRAL DELAWARE.

WIND GUSTS OVER 70 MPH ARE POSSIBLE OVER SUSSEX COUNTY AND PORTIONS
OF SOUTHERN KENT COUNTY BETWEEN 330 PM AND 430 PM...WITH THE HIGHEST
GUSTS ALONG THE COAST OF SUSSEX COUNTY.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. THE ADDITIONAL HEAVY RAIN MAY WEAKEN TREE ROOT SYSTEMS...
RESULTING IN DOWN TREES AND POWER LINES.

LAT...LON 3845 7560 3847 7570 3914 7575 3922 7570
      3910 7539 3906 7538 3898 7530 3892 7530
      3880 7517 3880 7508 3861 7504 3845 7505

HAYES
Special weather statement, Oct 29, 3:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT MON OCT 29 2012

NJZ012>014-020-026-292115-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
WESTERN MONMOUTH NJ-
315 PM EDT MON OCT 29 2012

...RAIN BANDS WITH WINDS IN EXCESS OF 75 MPH WILL AFFECT
MIDDLESEX...MONMOUTH AND OCEAN COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF RAIN WITH WIND GUSTS OVER 75 MPH EXTENDING FROM 21 MILES
EAST OF LONG BRANCH TO 18 MILES SOUTHEAST OF TOMS RIVER. THE BANDS
OF HEAVY RAIN AND DAMAGING WINDS ARE EXPECTED TO AFFECT THE REGION
BETWEEN 315 PM AND 515 PM.

WIND GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE AS THE BANDS COME
ASHORE. WIND GUSTS IN EXCESS OF 70 MPH HAVE ALREADY OCCURRED ALONG
THE MONMOUTH COUNTY COAST. VERY HEAVY RAINFALL WILL OCCUR OVER AREAS
THAT RECEIVED HEAVY RAINS EARLIER. THE ADDITIONAL HEAVY RAIN MAY
WEAKEN TREE ROOT SYSTEMS...RESULTING IN DOWN TREES AND POWER LINES.

LAT...LON 4029 7397 4012 7402 3985 7408 3986 7410
      3992 7410 3988 7414 4008 7456 4014 7459
      4047 7425 4045 7420 4047 7418 4046 7412
      4043 7406 4041 7396

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:12 AM EDTAreal Flood AdvisoryPHICape May3 hr
Oct 29, 6:33 AM EDTAreal Flood WarningPHIAtlantic, Cape May, Cumberland, Salem28 hr
Oct 29, 7:35 AM EDTAreal Flood WarningPHIBurlington, Camden, Gloucester, Ocean24 hr
Oct 29, 2:18 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Ocean117 min
Oct 29, 4:09 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Monmouth, Ocean111 min
Oct 29, 4:28 PM EDTSpecial Weather StatementPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 3 more2 hr
Oct 29, 7:40 AM EDTAreal Flood WarningPHIChester, Delaware, Montgomery, Philadelphia23 hr
Oct 29, 11:15 AM EDTRiver Flood WarningPHIChester, Delaware33 hr
Oct 29, 11:21 AM EDTRiver Flood WarningPHIChester21 hr
Oct 29, 11:29 AM EDTRiver Flood WarningPHIDelaware19 hr
Oct 29, 11:34 AM EDTRiver Flood WarningPHIBucks18 hr
Oct 29, 11:34 AM EDTRiver Flood WarningPHIMontgomery18 hr
Oct 29, 4:48 PM EDTAreal Flood WarningPHIBerks14 hr
Oct 29, 6:10 AM EDTAreal Flood WarningPHIKent, Sussex28 hr
Oct 29, 6:37 AM EDTAreal Flood WarningPHINew Castle28 hr
Oct 29, 8:32 AM EDTRiver Flood WarningPHINew Castle21 hr
Oct 29, 11:15 AM EDTRiver Flood WarningPHINew Castle26 hr
Oct 29, 11:42 AM EDTRiver Flood WarningPHINew Castle18 hr
Oct 29, 11:48 AM EDTRiver Flood WarningPHINew Castle18 hr
Oct 29, 2:46 PM EDTSpecial Weather StatementPHIKent, Sussex119 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.